Flash Flood, Apache
- When
- August 11, 1:25 PM MST to 4:00 PM MST
- Where
- Apache County, St Johns
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.500, -109.367
Carrizo Creek flooded over Highway 191 about nine miles north of St Johns.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 11, 9:15 AM MST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 915 AM MST THU AUG 11 2005 .SYNOPSIS...ABUNDANT MOISTURE WILL REMAIN OVER THE DESERT SOUTHWEST THROUGH THE WEEKEND. AS A RESULT...THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...LITTLE CHANGE IN PWS NOTED THIS MORNING FROM YESTERDAY. VALUES RANGE FROM NEAR 1 INCH AT FGZ AND AROUND 2 INCHES ACROSS S AZ PER GPS-IPW SYSTEM. CWA SFC DPS GENERALLY IN THE 50S. WEAK INERTIAL INSTABILITY SEEN ALOFT WITH THE WESTERN CWA AND SECTIONS OF THE LCR FAVORED AREAS FOR CONVECTION. STORM MOVEMENT OUT WEST WILL BE TO THE SOUTH WHILE THE EASTERN STORMS WILL MOVE TO THE NORTH BASED ON THE FLOW PATTERN TODAY. HEAVY RAINERS AND FLOODING AGAIN THE MAIN THREAT FROM THE CONVECTION. DEEP LAYERED MOISTURE REMAINS OVER THE STATE THRU SATURDAY. EXPECT THE WIDESPREAD CONVECTIVE ACTIVITY TO CONTINUE. THEN MODELS PROGGING A MORE SOUTHWESTERLY FLOW DEVELOPING EARLY NEXT WEEK IN RESPONSE TO A DEVELOPING TROF OVER THE PAC NW. AS A RESULT THE MOISTURE IS SEEN BEING PUSHED EASTWARD WITH A DOWNWARD TREND IN THE DAILY CONVECTION. MODEL CONSISTENCY HAVE BEEN GOOD LATELY AND WILL CONSIDER TRIMMING THE POPS BACK IN THE EXTENDED PERIOD WITH THE AFTERNOON PACKAGE. DF && .AVIATION...FOR 18Z PACKAGE...INTERMITTENT LOW CLOUD DECK OF 005-010 AGL WILL LINGER OVER VCNTY KFLG AND THROUGH 18Z. AFT 18Z EXPECT THUNDERSTORM ACTIVITY TO DEVELOP ACROSS NORTHERN ARIZONA. AREAL COVERAGE WILL BE 60-70 PERCENT. ACTIVITY WILL LINGER INTO THE EARLY EVENING HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. &&
PHXWRKHWO DDHHMM HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST THU AUG 11 2005 AZZ004>018-037>040-120700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 930 AM MST THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY THE ATMOSPHERE OVER THE REGION REMAINS VERY MOIST AND UNSTABLE AGAIN TODAY. LOOK FOR THUNDERSTORMS TO DEVELOP BY NOON AND CONTINUE INTO THE EVENING. SOME OF THE STORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL AMOUNTS. STORMS THAT FORM WEST OF THE MOGOLLON RIM WILL MOVE TO THE SOUTH TODAY WHILE MOVEMENT OF STORMS TO THE EAST WILL BE TO THE NORTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE AIR MASS IS EXPECTED TO REMAIN VERY MOIST THROUGH SATURDAY. LOOK FOR WIDESPREAD SHOWERS AND THUNDERSTORMS TO DEVELOP EACH DAY. A DRIER SOUTHWEST FLOW IS EXPECTED TO AFFECT THE AREA EARLY NEXT WEEK. THIS WILL LEAD TO A DECREASE IN THE DAILY CONVECTIVE ACTIVITY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 168 km away, was scanning. The volume nearest the first event began at 20:25 UTC.
1 flash flood. Local standard time, as filed.
Carrizo Creek flooded over Highway 191 about nine miles north of St Johns.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471160.